October  2011, 29(4): 1463-1470. doi: 10.3934/dcds.2011.29.1463

On decay rate of quenching profile at space infinity for axisymmetric mean curvature flow

1. 

Graduate School of Mathematical Sciences, University of Tokyo, Komaba 3-8-1, Tokyo 153-8914

2. 

Graduate School of Mathematical Sciences, University of Tokyo, 3-8-1 Komaba Meguro-ku Tokyo 153-8914

3. 

Graduate School of Mathematical Sciences, University of Tokyo, Komaba, Meguro-ku, Tokyo, 153-8914, Japan

Received  November 2009 Revised  October 2010 Published  December 2010

We study the motion of noncompact hypersurfaces moved by their mean curvature obtained by a rotation around $x$-axis of the graph a function $y=u(x,t)$ (defined for all $x\in \mathbb{R}$). We are interested to estimate its profile when the hypersurface closes open ends at the quenching (pinching) time $T$. We estimate its profile at the quenching time from above and below. We in particular prove that $u(x,T)$ ~ $|x|^{-a}$ as $|x|\to\infty$ if $u(x,0)$ tends to its infimum with algebraic rate $|x|^{-2a} $ (as $|x| \to \infty $ with $a>0$).
Citation: Yoshikazu Giga, Yukihiro Seki, Noriaki Umeda. On decay rate of quenching profile at space infinity for axisymmetric mean curvature flow. Discrete & Continuous Dynamical Systems, 2011, 29 (4) : 1463-1470. doi: 10.3934/dcds.2011.29.1463
References:
[1]

M.-H. Giga, Y. Giga and J. Saal, "Nonliear Partial Differential Equations - Asymptotic Behaviour of Solutions and Self-Similar Solutions," Progress in Nonlinear Differential Equations and Their Applications 79, Birkhäuser, (expanded from original Japanese version: M.-H. Giga and Y. Giga, "Nonliear Partial Differential Equations - Asymptotic Behaviour of Solutions and Self-Similar Solutions," Kyoritsu, Tokyo, 1999).  Google Scholar

[2]

Y. Giga, "Surface Evolution Equations. A Level Set Approach," Birkhäuser, Basel, 2006.  Google Scholar

[3]

Y. Giga, Y. Seki and N. Umeda, Blow-up at space infinity for nonlinear heat equations, in "Recent Advances in Nonlinear Analysis" (M. Chipot, C.-S. Lin, D.-H. Tsai, eds.), World Scientific Publishing, Hackensack, NJ, 77-94. (also in EPrint Series of Department of Mathematics, Hokkaido University, 2007.)  Google Scholar

[4]

Y. Giga, Y. Seki and N. Umeda, Mean curvature flow closes open sets of noncompact surface of rotation, Comm. Partial Differential Equations, 34 (2009), 1508-1529. doi: doi:10.1080/03605300903296926.  Google Scholar

[5]

Y. Giga and N. Umeda, On blow-up at space infinity for semilinear heat equations, J. Math. Anal. Appl., 316 (2006), 538-555. doi: doi:10.1016/j.jmaa.2005.05.007.  Google Scholar

[6]

Y. Giga and N. Umeda, Blow-up directions at space infinity for solutions of semilinear heat equations, Bol. Soc. Parana. Mat. (3), 23 (2005), 9-28; Correction is available in Bol. Soc. Parana. Mat. (3), 24 (2006), 19-24.  Google Scholar

[7]

A. L. Gladkov, The behavior as $x\to \infty $ of solutions of semilinear parabolic equations (Russian), Mat. Zametki, 51 (1992), 29-34, 156; translation in Math. Notes, 51 (1992), 124-128. doi: doi:10.1007/BF02102115.  Google Scholar

[8]

A. A. Lacey, The form of blow-up for nonlinear parabolic equations, Proc. Roy. Soc. Edinburgh Sect. A, 98 (1984), 183-202.  Google Scholar

[9]

Y. Seki, On directional blow-up for quasilinear parabolic equations with fast diffusion, J. Math. Anal. Appl., 338 (2008), 572-587. doi: doi:10.1016/j.jmaa.2007.05.033.  Google Scholar

[10]

Y. Seki, R. Suzuki and N. Umeda, Blow-up directions for quasilinear parabolic equations, Proc. Roy. Soc. Edinburgh Sect., 138 (2008), 379-405.  Google Scholar

[11]

M. Shimojo, The global profile of blow-up at space infinity in semilinear heat equations, J. Math. Kyoto Univ., 48 (2008), 339-361.  Google Scholar

[12]

M. Shimojo and N. Umeda, Blow-up at space infinity for solutions of cooperative reaction-diffusion systems,, preprint., ().   Google Scholar

show all references

References:
[1]

M.-H. Giga, Y. Giga and J. Saal, "Nonliear Partial Differential Equations - Asymptotic Behaviour of Solutions and Self-Similar Solutions," Progress in Nonlinear Differential Equations and Their Applications 79, Birkhäuser, (expanded from original Japanese version: M.-H. Giga and Y. Giga, "Nonliear Partial Differential Equations - Asymptotic Behaviour of Solutions and Self-Similar Solutions," Kyoritsu, Tokyo, 1999).  Google Scholar

[2]

Y. Giga, "Surface Evolution Equations. A Level Set Approach," Birkhäuser, Basel, 2006.  Google Scholar

[3]

Y. Giga, Y. Seki and N. Umeda, Blow-up at space infinity for nonlinear heat equations, in "Recent Advances in Nonlinear Analysis" (M. Chipot, C.-S. Lin, D.-H. Tsai, eds.), World Scientific Publishing, Hackensack, NJ, 77-94. (also in EPrint Series of Department of Mathematics, Hokkaido University, 2007.)  Google Scholar

[4]

Y. Giga, Y. Seki and N. Umeda, Mean curvature flow closes open sets of noncompact surface of rotation, Comm. Partial Differential Equations, 34 (2009), 1508-1529. doi: doi:10.1080/03605300903296926.  Google Scholar

[5]

Y. Giga and N. Umeda, On blow-up at space infinity for semilinear heat equations, J. Math. Anal. Appl., 316 (2006), 538-555. doi: doi:10.1016/j.jmaa.2005.05.007.  Google Scholar

[6]

Y. Giga and N. Umeda, Blow-up directions at space infinity for solutions of semilinear heat equations, Bol. Soc. Parana. Mat. (3), 23 (2005), 9-28; Correction is available in Bol. Soc. Parana. Mat. (3), 24 (2006), 19-24.  Google Scholar

[7]

A. L. Gladkov, The behavior as $x\to \infty $ of solutions of semilinear parabolic equations (Russian), Mat. Zametki, 51 (1992), 29-34, 156; translation in Math. Notes, 51 (1992), 124-128. doi: doi:10.1007/BF02102115.  Google Scholar

[8]

A. A. Lacey, The form of blow-up for nonlinear parabolic equations, Proc. Roy. Soc. Edinburgh Sect. A, 98 (1984), 183-202.  Google Scholar

[9]

Y. Seki, On directional blow-up for quasilinear parabolic equations with fast diffusion, J. Math. Anal. Appl., 338 (2008), 572-587. doi: doi:10.1016/j.jmaa.2007.05.033.  Google Scholar

[10]

Y. Seki, R. Suzuki and N. Umeda, Blow-up directions for quasilinear parabolic equations, Proc. Roy. Soc. Edinburgh Sect., 138 (2008), 379-405.  Google Scholar

[11]

M. Shimojo, The global profile of blow-up at space infinity in semilinear heat equations, J. Math. Kyoto Univ., 48 (2008), 339-361.  Google Scholar

[12]

M. Shimojo and N. Umeda, Blow-up at space infinity for solutions of cooperative reaction-diffusion systems,, preprint., ().   Google Scholar

[1]

Hongjie Ju, Jian Lu, Huaiyu Jian. Translating solutions to mean curvature flow with a forcing term in Minkowski space. Communications on Pure & Applied Analysis, 2010, 9 (4) : 963-973. doi: 10.3934/cpaa.2010.9.963

[2]

Chiara Corsato, Franco Obersnel, Pierpaolo Omari, Sabrina Rivetti. On the lower and upper solution method for the prescribed mean curvature equation in Minkowski space. Conference Publications, 2013, 2013 (special) : 159-169. doi: 10.3934/proc.2013.2013.159

[3]

Elias M. Guio, Ricardo Sa Earp. Existence and non-existence for a mean curvature equation in hyperbolic space. Communications on Pure & Applied Analysis, 2005, 4 (3) : 549-568. doi: 10.3934/cpaa.2005.4.549

[4]

Dimitra Antonopoulou, Georgia Karali. A nonlinear partial differential equation for the volume preserving mean curvature flow. Networks & Heterogeneous Media, 2013, 8 (1) : 9-22. doi: 10.3934/nhm.2013.8.9

[5]

Changfeng Gui, Huaiyu Jian, Hongjie Ju. Properties of translating solutions to mean curvature flow. Discrete & Continuous Dynamical Systems, 2010, 28 (2) : 441-453. doi: 10.3934/dcds.2010.28.441

[6]

Giulio Colombo, Luciano Mari, Marco Rigoli. Remarks on mean curvature flow solitons in warped products. Discrete & Continuous Dynamical Systems - S, 2020, 13 (7) : 1957-1991. doi: 10.3934/dcdss.2020153

[7]

Zhengchao Ji. Cylindrical estimates for mean curvature flow in hyperbolic spaces. Communications on Pure & Applied Analysis, 2021, 20 (3) : 1199-1211. doi: 10.3934/cpaa.2021016

[8]

Marie Henry, Danielle Hilhorst, Masayasu Mimura. A reaction-diffusion approximation to an area preserving mean curvature flow coupled with a bulk equation. Discrete & Continuous Dynamical Systems - S, 2011, 4 (1) : 125-154. doi: 10.3934/dcdss.2011.4.125

[9]

Tobias H. Colding and Bruce Kleiner. Singularity structure in mean curvature flow of mean-convex sets. Electronic Research Announcements, 2003, 9: 121-124.

[10]

Matthias Bergner, Lars Schäfer. Time-like surfaces of prescribed anisotropic mean curvature in Minkowski space. Conference Publications, 2011, 2011 (Special) : 155-162. doi: 10.3934/proc.2011.2011.155

[11]

Qinian Jin, YanYan Li. Starshaped compact hypersurfaces with prescribed $k$-th mean curvature in hyperbolic space. Discrete & Continuous Dynamical Systems, 2006, 15 (2) : 367-377. doi: 10.3934/dcds.2006.15.367

[12]

Santiago Cano-Casanova. Decay rate at infinity of the positive solutions of a generalized class of $T$homas-Fermi equations. Conference Publications, 2011, 2011 (Special) : 240-249. doi: 10.3934/proc.2011.2011.240

[13]

Mohameden Ahmedou, Mohamed Ben Ayed, Marcello Lucia. On a resonant mean field type equation: A "critical point at Infinity" approach. Discrete & Continuous Dynamical Systems, 2017, 37 (4) : 1789-1818. doi: 10.3934/dcds.2017075

[14]

Daehwan Kim, Juncheol Pyo. Existence and asymptotic behavior of helicoidal translating solitons of the mean curvature flow. Discrete & Continuous Dynamical Systems, 2018, 38 (11) : 5897-5919. doi: 10.3934/dcds.2018256

[15]

Kin Ming Hui. Existence of self-similar solutions of the inverse mean curvature flow. Discrete & Continuous Dynamical Systems, 2019, 39 (2) : 863-880. doi: 10.3934/dcds.2019036

[16]

Petr Pauš, Shigetoshi Yazaki. Segmentation of color images using mean curvature flow and parametric curves. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 1123-1132. doi: 10.3934/dcdss.2020389

[17]

Nicolas Dirr, Federica Dragoni, Max von Renesse. Evolution by mean curvature flow in sub-Riemannian geometries: A stochastic approach. Communications on Pure & Applied Analysis, 2010, 9 (2) : 307-326. doi: 10.3934/cpaa.2010.9.307

[18]

Bendong Lou. Periodic traveling waves of a mean curvature flow in heterogeneous media. Discrete & Continuous Dynamical Systems, 2009, 25 (1) : 231-249. doi: 10.3934/dcds.2009.25.231

[19]

Keisuke Takasao. Existence of weak solution for mean curvature flow with transport term and forcing term. Communications on Pure & Applied Analysis, 2020, 19 (5) : 2655-2677. doi: 10.3934/cpaa.2020116

[20]

Sigurd Angenent. Formal asymptotic expansions for symmetric ancient ovals in mean curvature flow. Networks & Heterogeneous Media, 2013, 8 (1) : 1-8. doi: 10.3934/nhm.2013.8.1

2020 Impact Factor: 1.392

Metrics

  • PDF downloads (48)
  • HTML views (0)
  • Cited by (2)

Other articles
by authors

[Back to Top]